Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Mouth Diseases

Discoloration Under Tongue

06/13/2011

Question:

My teeth are not too tight, they seem to be moving a little. I have a red color where my tongue rests but there are no pimples on my tongue non whatsoever. It’s difficult for me to eat. I have been given ascorbic, and cloxacillin sodium. What caused this infection? Can it in anyway be related to any sexual transmitted diseases?

Answer:

Without examining you I can only guess what might be occurring.

Tooth mobility can be the result of many things, trauma, periodontal infection, bone loss as a result of long standing periodontal disease and malocclusion, just to name a few.

You have been placed on an antibiotic (Cloxacillin) and ascorbic acid (Vitamin C). Both may be used to treat periodontal infections (Old day's vitamin C was used to treat "Scurvy" that had, among other symptoms, included tooth mobility and tooth loss).

STDs may be treated with amoxicillins but I have not heard of incorporating Vitamin C in the treatment.

The "Red" color on the tongue is most likely the result of your pushing the tip of the tongue against the incissal edge of the tooth and irritating it.

If the condition persists or you are not seeing any remission of the symptoms, I would strongly suggest that you have this evaluated by your dentist.

I hope this helps!

For more information:

Go to the Mouth Diseases health topic, where you can:

Response by:

Richard J Jurevic, DDS, PhD Richard J Jurevic, DDS, PhD
Formerly, Assistant Professor of Biological Sciences
School of Dental Medicine
Case Western Reserve University